Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 148, NWS Nashville, TN

May 6, 2012Cheatham County, Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 6, 2012, 5:58 PM CDT for Cheatham County, Davidson County, Williamson County, Tennessee. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2012, 5:58 PM CDT (22:58 UTC)
Expired
May 6, 2012, 6:30 PM CDT
In force
32 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 6:15 PM CDTHAIL 0.75Nashville, TNDIME-SIZED HAIL REPORTED IN BELLEVUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WUUS54 KOHX 062258
SVROHX
TNC021-037-187-062330-
/O.NEW.KOHX.SV.W.0148.120506T2258Z-120506T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHEASTERN CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 630 PM CDT

* AT 555 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER 
  SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED NEAR  
  ASHLAND CITY...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PEGRAM...
  NASHVILLE...
  BELLE MEADE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3608 8664 3594 8703 3629 8713 3637 8685
TIME...MOT...LOC 2257Z 337DEG 17KT 3625 8694

$$

FORECASTER: ROSE
1 follow-up statement
826 
WWUS54 KOHX 062322
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT SUN MAY 6 2012

TNC021-037-187-062330-
/O.CON.KOHX.SV.W.0148.000000T0000Z-120506T2330Z/
WILLIAMSON TN-CHEATHAM TN-DAVIDSON TN-
622 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DAVIDSON...
SOUTHEASTERN CHEATHAM AND NORTH CENTRAL WILLIAMSON COUNTIES UNTIL 630
PM CDT...

AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF PEGRAM...OR 10 MILES WEST OF NASHVILLE...MOVING
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BELLE MEADE AND FOREST HILLS AROUND 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3608 8664 3594 8703 3629 8713 3637 8685
TIME...MOT...LOC 2322Z 337DEG 17KT 3612 8695

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 4:53 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 6, 4:53 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
453 PM CDT SUN MAY 6 2012

.UPDATE...UPDATED ZFP TO ADD A LATE AFTERNOON GROUP, INCREASE
POPS A BIT ALONG AND NEAR THE I-24 CORRIDOR, AND TO MENTION
POSSIBILITY OF ISOLATED STORMS WITH LARGE HAIL. OTHERWISE, NO
CHANGE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, May 6, 5:24 AM CDT, 12 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CDT SUN MAY 6 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
524 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

WITH A WEAK SURFACE BOUNDARY REMAINING OVER THE AREA...ISOLATED
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
STORMS MAY PRODUCE HAIL UP TO ONE INCH AND GUSTY TO DAMAGING
WIND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF
MIDDLE TENNESSEE LATER MONDAY INTO EARLY TUESDAY AS A COLD
FRONT MOVES INTO THE REGION. SEVERE STORMS MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Special weather statement, May 6, 4:40 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT SUN MAY 6 2012

TNZ007-008-062215-
ROBERTSON-SUMNER-
440 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE HOUSE...OR 10 MILES EAST OF
SPRINGFIELD...MOVING SOUTHEAST AT 5 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3665 8664 3638 8660 3638 8673 3641 8675
      3638 8678 3639 8690 3639 8691 3664 8702

TB12
Special weather statement, May 6, 5:03 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT SUN MAY 6 2012

TNZ059-062-075-062300-
BEDFORD-RUTHERFORD-WILLIAMSON-
503 PM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...RUTHERFORD AND
WILLIAMSON COUNTIES...

AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR NOLENSVILLE...OR 12 MILES WEST
OF MURFREESBORO...MOVING SOUTHWEST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3567 8664 3569 8664 3571 8669 3580 8682
      3601 8674 3580 8619 3569 8623 3568 8625
      3566 8624 3544 8631

TB12
Local storm report, May 6, 5:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             FRANKLIN                35.93N 86.84W
05/06/2012  E0.75 INCH       WILLIAMSON         TN   TRAINED SPOTTER

            COOL SPRINGS AREA OF FRANKLIN

&&

ROSE
Local storm report, May 6, 5:32 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             HENDERSONVILLE          36.29N 86.60W
05/06/2012  E1.00 INCH       SUMNER             TN   TRAINED SPOTTER

&&

ROSE
Local storm report, May 6, 5:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
536 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             6 S SPRINGFIELD         36.41N 86.88W
05/06/2012  E0.88 INCH       ROBERTSON          TN   TRAINED SPOTTER

            COUPLED WITH 40 MPH WINDS

&&

ROSE
Local storm report, May 6, 5:51 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
551 PM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             RIDGETOP                36.40N 86.77W
05/06/2012  E1.00 INCH       ROBERTSON          TN   TRAINED SPOTTER

            ALSO A FEW SMALL TREES DOWN

&&

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 12:48 AM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Perry, Stewart57 min
May 6, 1:53 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys48 min
May 6, 1:56 AM CDTSevere Thunderstorm WarningOHXHouston, Stewart27 min
May 6, 2:32 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery28 min
May 6, 3:06 AM CDTSpecial Weather StatementOHXBedford, Benton, Cheatham, Davidson, Dickson, Hickman and 15 more54 min
May 6, 4:50 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Giles, Hickman, Lawrence and 6 more55 min
May 6, 5:39 AM CDTSpecial Weather StatementOHXStewart66 min
May 6, 3:51 PM CDTSpecial Weather StatementOHXMontgomery24 min
May 6, 4:10 PM CDTSevere Thunderstorm WarningOHXMontgomery35 min
May 6, 4:16 PM CDTSevere Thunderstorm WarningOHXDavidson29 min
May 6, 4:22 PM CDTSevere Thunderstorm WarningOHXCoffee, Rutherford23 min
May 6, 4:34 PM CDTSpecial Weather StatementOHXWilliamson26 min
May 6, 4:40 PM CDTSpecial Weather StatementOHXRobertson35 min
May 6, 4:51 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart24 min
May 6, 4:54 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner36 min
May 6, 4:57 PM CDTSevere Thunderstorm WarningOHXRobertson33 min
May 6, 5:03 PM CDTSpecial Weather StatementOHXRutherford57 min
May 6, 5:22 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson23 min
May 6, 5:28 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner32 min
May 6, 5:45 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy30 min
May 6, 6:48 PM CDTSevere Thunderstorm WarningOHXWilliamson27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.